MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921230
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.
 
Event or Problem Description
It was reported that during the ureterolithiasis procedure, the blue end had a kink mark.The procedure was completed with another of the same device and the patient condition following procedure was stable.
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.The polaris ultra ureteral stent was not returned for analysis.During media inspection, it showed a polaris ultra in which the renal coil was kinked.The reported event of stent kinked will be confirmed.It is possible to conclude that this issue could be caused by operational factors.Probably some manipulation during the procedure could have caused kink observed.Additionally, bending or kinking during or prior to placement could damage the integrity of the stent.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation results of stent kinked, inside the patient.Block h11: the polaris ultra ureteral stent was returned for analysis.The suture and the positioner did not return for analysis.The reported event of stent kinked will be confirmed.During the media, visual and magnification inspection, that stent was found bent near the renal coil.Additionally, there is evidence of stent calcified that is not related to the reported event.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.Probably some manipulation during the procedure could have caused kink observed.Regarding the issue of stent calcified found, the event of stent calcified is anticipated in the risk documentation and as potential complications that may be associated with the use of the device, this event is assigned the most probable cause classification of known inherent risk of device which indicates that the adverse event is known.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21246308
Report Number2124215-2025-03161
Device Sequence Number3664172
Product Code FAD
UDI-Device Identifier08714729124320
UDI-Public(01)08714729124320(17)270301(10)33539606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921230
Device Catalogue NumberM0061921230
Device Lot Number0033539606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/04/2025
03/12/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/05/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown